MAUDE Adverse Event Report: ALCON RESEARCH, LLC - ALCON PRECISION DEVICE ULTRAFLOW II I/A HANDPIECE; CATHETER, IRRIGATION

ALCON RESEARCH, LLC - ALCON PRECISION DEVICE ULTRAFLOW II I/A HANDPIECE; CATHETER, IRRIGATION
Catalog Number 8065751795
Medical Device Problem Code Adverse Event Without Identified Device or Use Problem (2993)
Health Effect - Clinical Code Endophthalmitis (1835)
Type of Reportable Event Serious Injury
Additional Manufacturer Narrative
A sample was not received at the manufacturing site for evaluation for the report of endophthalmitis therefore, the condition of the product could not be verified.No lot number was identified with this complaint therefore, a device history record review could not be conducted.Because a sample was not received and the device history record review of the lot number provided indicated the product was processed and released according to the product¿s acceptable criteria, the root cause for customer complaint issue cannot be determined.The exact root cause for this complaint is unknown, therefore, specific action with regards to this complaint cannot be taken.All reusable handpieces and irrigation/aspiration tips are 100% visually inspected and functionally tested prior to being released from the manufacturing facility.Complaints are reviewed and monitored at regular intervals for any significant adverse trends.No additional action is required at this time.(b)(4).
 
Event or Problem Description
A physician reported that after a cataract surgery, the patient developed endophthalmitis.Procedure detail information is unknown.The surgeon suspected the handpieces as the cause of the event, as there was no issue after replacing the handpieces.No intervention was required.The patient condition is stable.

Brand Name
ULTRAFLOW II I/A HANDPIECE
Common Device Name
CATHETER, IRRIGATION
Manufacturer (Section D)
ALCON RESEARCH, LLC - ALCON PRECISION DEVICE
714 columbia avenue
sinking spring PA 19608
MDR Report Key11453055
Report Number2523835-2021-00081
Device Sequence Number3762925
Product Code GBX
UDI-Device Identifier00380657517954
UDI-Public00380657517954
Combination Product (Y/N)N
Initial Reporter CountryJA
PMA/510(K) Number
K910245
Number of Events Summarized1
Summary Report (Y/N)N
Serviced by Third Party (Y/N)N
Reporter Type Manufacturer
Report Source company representative,foreig
Initial Reporter Occupation Physician
Type of Report Initial
Report Date (Section B) 03/10/2021
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? Yes
Is this a Product Problem Report? No
Operator of Device Health Professional
Device Catalogue Number8065751795
Device Lot NumberASKU
Was Device Available for Evaluation? No
Type of Report(Section G)Initial
Initial Date Received by Manufacturer 02/19/2021
Initial Report FDA Received Date03/10/2021
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
Yes
Patient Sequence Number1
Concomitant Medical Products
and Therapy/Usage Dates
CENTURION VISION SYSTEM; OZIL TORSIONAL HANDPIECE
Outcome Attributed to Adverse Event Other;